News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Chest pain and Wellbutrin


 char - Sun Apr 03, 2005 3:21 am

I've been taking Wellbutrin XL 300 mg/day for 10 months. In the first month, I had chest pain and difficulty breathing and went to the ER because the thought I might have a blood clot. I didn't, and all of the tests came back normal except for my chest xray which showed that a lymph node in my chest was enlarged. They weren't sure why. Wellbutrin works well for me except that it makes me anxious and I still sometimes feel that I can get enough breath. I also have chest pain--I feel a general tightness in my chest that becomes more intense if I stretch. Is this caused by the Wellbutrin, and if so, why? Is it something I should be very concerned about? Does it mean I should go off of Wellbutrin? I've been on antidepressants for 9 years now and would love to go off of them altogether, but everytime I try I crash. Any advice would be greatly appreciated.
 Rhonda P, CEP - Sat Apr 09, 2005 11:51 pm

User avatar Hello Char,

Your swollen lymph node is concerning if it’s still there, Wellbutrin would not cause that. Was the x-ray done 10 months ago? If you are still feeling tightness or pain upon stretching request a follow up on that.

Wellbutrin XL can cause anxiety, panic attacks and restlessness when you first start taking it, if you’re still feeling these symptoms, please talk with your Physician right away. Don’t stop taking your Wellbutrin without Physician supervision, this can cause severe symptoms.

You should always take the pill whole, don’t crush it or cut it in half, it is made in a form that will release the medication and the “shell” will pass in your stool so breaking it will cause it to release too much at once. You should not consume alcohol, this will make any anxiety symptoms worse, and other medications may also increase the affects of the Wellbutrin. Nicotine and nicotine replacement patches or gum may cause your heart-rate to increase, rise in blood pressure and may make you feel like you can’t catch your breath. I feel that you have been on this medication long enough to have adapted to the affects of it and that it isn’t the problem.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here